Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 134, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 26, 2010, 7:33 PM CDT for Jackson County, Nobles County, Minnesota. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2010, 7:33 PM CDT (00:33 UTC)
- Expired
- Jun 26, 2010, 8:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Jackson County, MN, Nobles County, MN
The radar
The Sioux Falls radar (KFSD), 103 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 12:47 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.6 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1959 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:00 PM CDT, 4 hours 33 minutes earlier.
Area forecast discussion, Jun 26, 3:00 PM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
300 PM CDT SAT JUN 26 2010
.DISCUSSION...
SIGNIFICANT SEVERE WEATHER OUTBREAK EXPECTED TONIGHT. STORMS
BEGINNING TO DEVELOP ALONG SEVERAL BOUNDARIES ACROSS THE AREA. MAIN
SURFACE WARM FRONT EXTENDING FROM NEAR LAKE ANDES TO MADISON TO
PIPESTONE TO SPIRIT LAKE. STORMS ALONG THIS LINE LATE THIS AFTERNOON
WILL CARRY THE POTENTIAL TO PRODUCE TORNADOES. EXTREME CAPE OF 4000-
5000 J/KG ALONG WITH MODERATE WIND SHEAR SHOULD PRODUCE POTENTIAL
FOR LARGE HAIL...DAMAGING WINDS AND TORNADOES.
AS THE SYSTEM PASSES TONIGHT...DRIER AND SOMEWHAT COOLER AIR WILL
FILTER INTO THE REGION SUNDAY. NOT GOING TO ADD ANY SHOWERS...BUT
COULD SEE A PASSING SHOWER OR SPRINKLE IN MAINLY SW MN SUNDAY
AFTERNOON AS AN UPPER LEVEL WAVE SWINGS BY. OTHERWISE...A LITTLE
BREEZY WITH HIGHS IN THE 80S. AS THIS WAVE PASSES A SECONDARY COOL
FRONT WILL WORK SOUTH ON SUNDAY NIGHT AND SHOULD BRING ADDITIONAL
DRY AIR. DEW POINTS WILL LIKELY FALL INTO THE 50S FOR MONDAY AND
HIGHS WILL LIKELY BACK INTO THE UPPER 70S IN SW MN TO THE MID 80S IN
SC SD.
IN THE LATTER PERIODS(THU/SUN)...STILL LOOKING LIKE A VERY AMPLIFIED
RIDGE MOVING INTO THE AREA WITH SEASONAL CONDITIONS EXPECTED. SHOULD
BE DRY ON THURSDAY AND FRIDAY...WITH AN INCREASING THREAT FOR
THUNDERSTORMS AS THE RIDGE MOVES EAST AND A TROF DEVELOPS OVER THE
ROCKIES. CONFIDENCE NOT EXCEEDINGLY HIGH AT THIS TIME...SO WILL ONLY
ADD SOME 20 TO 30 POPS FOR SATURDAY NIGHT INTO SUNDAY.
&&
.AVIATION...
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A FRONTAL BOUNDARY OVER
SOUTHEASTERN SOUTH DAKOTA...MAINLY AFTER 20Z...PUSHING TO THE SOUTH
AND EAST THROUGH THE EVENING. THE EXCEPTION TO THIS WILL BE ISOLATED
THUNDERSTORMS THAT MAY BE POSSIBLE ALONG HIGHWAY 14 THROUGH EARLY
AFTERNOON. MVFR CIGS AND VISBYS WILL BE POSSIBLE IN ANY
THUNDERSTORMS ACTIVITY THAT OCCURS.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR IAZ001>003-012>014-
021-022-032.
MN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MNZ071-072-080-081-
089-090-097-098.
NE...NONE.
SD...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR
SDZ039-040-054>056-060>062-065>067.Hazardous weather outlook, Jun 26, 11:21 AM CDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1121 AM CDT SAT JUN 26 2010 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-271200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1121 AM CDT SAT JUN 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THERE IS A MODERATE RISK OF SEVERE STORMS TODAY. ISOLATED STORMS ARE POSSIBLE LATE THIS MORNING INTO EARLY THIS AFTERNOON ALONG HIGHWAY 14 FROM HURON TO BROOKINGS. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF PING PONG BALLS AND WIND GUSTS IN EXCESS OF 60 MPH. A WARM FRONT WILL DEVELOP ALONG HIGHWAY 34 OR JUST SLIGHTLY NORTH AND BECOME THE FOCUS FOR THUNDERSTORM DEVELOPMENT AFTER 3PM. THESE STORMS WILL QUICKLY BECOME SEVERE PRODUCING LARGE HAIL TO THE SIZE OF BASEBALLS AND TORNADOES. STORMS WILL DEVELOP ALONG A COLD FRONT AFTER 4 PM ALONG A COLD FRONT EXTENDING FROM MADISON TO LAKE ANDES. THESE STORMS WILL ALSO BE SEVERE PRODUCING LARGE HAIL TO THE SIZE OF GOLF BALLS AND ISOLATED TORNADOES. AS THESE STORMS SHIFT EAST....THEY ARE EXPECTED TO EVOLVE INTO A SQUALL LINE WITH DAMAGING WIND OF 60 TO 80 MPH AND HAIL TO THE SIZE OF GOLF BALLS. FLOODING... FLOODING IS EXPECTED TO CONTINUE FOR AT LEAST THE NEXT SEVERAL DAYS ALONG PARTS OF THE BIG SIOUX AND VERMILLION RIVERS IN SOUTHEAST SOUTH DAKOTA...AS WELL AS PORTIONS OF THE LITTLE SIOUX RIVER IN NORTHWEST IOWA. THE JAMES RIVER WILL REMAIN IN FLOOD FOR THE FORESEEABLE FUTURE. AREAL FLOODING ALSO CONTINUES IN EAST CENTRAL SOUTH DAKOTA FROM PREVIOUS HEAVY RAINFALL. ANY ADDITIONAL RAIN FROM THUNDERSTORMS TODAY INTO TONIGHT MAY FURTHER AGGRAVATE FLOODING CONDITIONS. A FLASH FLOOD WATCH HAS BEEN POSTED TONIGHT FOR MUCH OF EAST CENTRAL AND SOUTHEAST SOUTH DAKOTA...SOUTHWEST MINNESOTA AND EXTREME NORTHWEST IOWA FOR THIS ANTICIPATED RAINFALL. EXCESSIVE TEMPERATURES... THE HEAT INDEX MAY APPROACH 105 DEGREES THIS AFTERNOON THROUGH MUCH OF NORTHWEST IOWA...EXTREME SOUTHEAST SOUTH DAKOTA...AND EXTREME NORTHEAST NEBRASKA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL LIKELY DEVELOP OVER NORTHEAST AND EAST CENTRAL SOUTH DAKOTA SATURDAY AFTERNOON. STORMS ARE THEN EXPECTED TO MOVE ACROSS SOUTHEAST SOUTH DAKOTA...SOUTHWEST MINNESOTA...AND NORTHWEST IOWA SATURDAY EVENING. SOME THUNDERSTORMS ARE EXPECTED TO BE SEVERE...CAPABLE OF PRODUCING VERY LARGE HAIL...STRONG WINDS...AND TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THROUGH MIDNIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. BT
In the hours before
Local storm report, Jun 26, 6:52 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
652 PM CDT SAT JUN 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HAIL W YANKTON 42.89N 97.39W
06/26/2010 E1.00 INCH YANKTON SD EMERGENCY MNGR
&&
LAFLINLocal storm report, Jun 26, 7:05 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
705 PM CDT SAT JUN 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM HAIL 1 NNW YANKTON 42.90N 97.40W
06/26/2010 E1.25 INCH YANKTON SD TRAINED SPOTTER
&&
TRMLocal storm report, Jun 26, 7:09 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
709 PM CDT SAT JUN 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM FLASH FLOOD BROOKINGS 44.31N 96.79W
06/26/2010 BROOKINGS SD LAW ENFORCEMENT
ADVISING NO TRAVEL IN BROOKINGS DUE TO FLOODED ROADS
&&
LAFLINLocal storm report, Jun 26, 7:30 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
730 PM CDT SAT JUN 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM HAIL W WAKONDA 43.01N 97.11W
06/26/2010 E1.00 INCH CLAY SD TRAINED SPOTTER
LASTED FOR 10 MINUTES
&&
LAFLINLocal storm report, Jun 26, 7:32 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
732 PM CDT SAT JUN 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 2 N FEDORA 44.04N 97.79W
06/26/2010 E2.50 INCH MINER SD TRAINED SPOTTER
IN ADDITION TO TENNIS BALL SIZED HAIL, WIND GUSTS WERE
ESTIMATED AT 50 MPH, 1 INCH OF RAIN FELL, AND MANY
TOWNSHIP ROADS ARE UNDER WATER.
0706 PM TSTM WND GST LUVERNE 43.65N 96.21W
06/26/2010 M0.00 MPH ROCK MN AWOS
WIND SPEED MEASURED BY AWOS AT LUVERNE AIRPORT.
0720 PM TSTM WND GST 5 SW SIOUX FALLS 43.50N 96.82W
06/26/2010 E70.00 MPH LINCOLN SD TRAINED SPOTTER
&&
TRMLocal storm report, Jun 26, 7:33 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
733 PM CDT SAT JUN 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 4 NNE SIOUX FALLS 43.59N 96.69W
06/26/2010 MINNEHAHA SD TRAINED SPOTTER
POWER POLE SNAPPED AT BENSON RD AND I-229
&&
LAFLINThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:03 PM CDT | Flash Flood Warning | FSD | Lincoln, Minnehaha, Turner | 3 hr |
| Jun 26, 7:09 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln | 36 min |
| Jun 26, 7:15 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Minnehaha | 30 min |
| Jun 26, 7:26 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Lincoln, Turner, Union | 49 min |
| Jun 26, 7:46 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Union | 44 min |
| Jun 26, 8:16 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Union | 14 min |
| Jun 26, 8:29 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Union | 46 min |
| Jun 26, 10:34 PM CDT | River Flood Warning | FSD | Brookings, Moody | 9 days |
| Jun 26, 10:34 PM CDT | River Flood Warning | FSD | Minnehaha, Moody | 36 hr |
| Jun 26, 10:34 PM CDT | River Flood Warning | FSD | Minnehaha | 3 days |
| Jun 26, 10:34 PM CDT | River Flood Warning | FSD | Lincoln, Minnehaha | 23 hr |
| Jun 26, 7:40 PM CDT | Tornado Warning | FSD | Osceola | 35 min |
| Jun 26, 8:17 PM CDT | Tornado Warning | FSD | Clay, Dickinson, O'Brien, Osceola | 28 min |
| Jun 26, 9:11 PM CDT | Severe Thunderstorm Warning | FSD | Cherokee, O'Brien, Plymouth, Sioux | 49 min |
| Jun 26, 9:33 PM CDT | Flash Flood Warning | FSD | Clay, Dickinson, Lyon, O'Brien, Osceola, Sioux | 5 hr |
| Jun 26, 9:56 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Cherokee, Clay, O'Brien, Plymouth | 49 min |
| Jun 26, 10:34 PM CDT | River Flood Warning | FSD | Clay, Dickinson | 6 days |
| Jun 26, 10:34 PM CDT | River Flood Warning | FSD | Cherokee | 8 days |
| Jun 26, 10:34 PM CDT | River Flood Warning | FSD | O'Brien | 23 hr |
| Jun 26, 10:34 PM CDT | River Flood Warning | FSD | Sioux | 60 hr |
| Jun 26, 10:42 PM CDT | Flash Flood Warning | FSD | Buena Vista, Cherokee, Plymouth | 5 hr |
| Jun 26, 11:57 PM CDT | Severe Thunderstorm Warning | FSD | Woodbury | 48 min |
| Jun 27, 2:57 AM CDT | Flash Flood Warning | FSD | Ida, Woodbury | 3 hr |
| Jun 27, 3:41 AM CDT | Areal Flood Warning | FSD | Buena Vista, Cherokee | 12 hr |
| Jun 27, 6:21 AM CDT | River Flood Warning | FSD | Woodbury | 5 days |
| Jun 27, 6:21 AM CDT | River Flood Warning | FSD | Clay, O'Brien | 6 days |
| Jun 27, 11:56 AM CDT | River Flood Warning | FSD | Monona, Woodbury | 10 hr |
| Jun 27, 2:57 PM CDT | Areal Flood Warning | FSD | Cherokee | 42 hr |
| Jun 26, 7:27 PM CDT | Flash Flood Warning | FSD | Cottonwood, Jackson, Murray, Nobles, Pipestone, Rock | 3 hr |
| Jun 26, 8:05 PM CDT | Severe Thunderstorm Warning | FSD | Jackson | 25 min |
| Jun 26, 8:28 PM CDT | Severe Thunderstorm Warning | FSD | Jackson | 22 min |
| Jun 26, 10:34 PM CDT | River Flood Warning | FSD | Jackson | 60 hr |
| Jun 27, 11:56 AM CDT | River Flood Warning | FSD | Cottonwood, Jackson | 47 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.